Alert archive / Arizona / Areal Flood Advisories in 2014
Areal Flood Advisory 21, NWS Tucson, AZ
NWS Tucson, AZ issued this areal flood advisory at Jul 9, 2014, 4:57 AM MST for Pima County, Arizona. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2014, 4:57 AM MST (11:57 UTC)
- Expired
- Jul 9, 2014, 8:00 AM MST
- In force
- 3 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Pima County, AZ
The radar
The Tucson radar (KEMX), 112 km from the middle of the area, began a volume at 12:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 00:00Z, 12.0 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1163 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 2447 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this areal flood advisory went out at Jul 9, 2:45 AM MST, 2 hours 12 minutes earlier.
Area forecast discussion, Jul 9, 2:45 AM MST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 245 AM MST WED JUL 9 2014 .SYNOPSIS...EXPECT A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS INTO NEXT WEEK. MOST STORMS WILL OCCUR DURING AFTERNOON AND EVENING HOURS BUT SOME WILL LINGER OVERNIGHT AT TIMES. SOME STORMS WILL BE ACCOMPANIED BY LOCALLY HEAVY RAINFALL AND STRONG WINDS. && .DISCUSSION...LOTS OF ORGANIZED OUTFLOWS FROM MULTIPLE CONVECTIVE CENTERS LAST NIGHT WITH SEVERAL RESIDUAL BOUNDARIES STILL BOUNCING AROUND OUT THERE. WITH THIS MUCH MOISTURE AND A DECENT FLOW WE'RE HAVING OUR FIRST SIGNIFICANT WIDESPREAD OVERNIGHT ACTIVITY OF THE SEASON. ALWAYS A POSSIBILITY WHEN YOU HAVE A NICE UPPER LEVEL DIFFLUENT FIELD ON THE PERIPHERY OF MAJOR FEATURES. WITH THIS ACTIVITY AND SIGNIFICANT DEBRIS THIS MORNING WE WILL TEND TO INHIBIT ORGANIZED CONVECTION WELL AWAY FROM THE MOUNTAINS LATER TODAY. WELL ABOVE AVERAGE MOISTURE AND A MODEST EASTERLY MID LEVEL FLOW SHOULD STILL ALLOW THE SKY ISLANDS TO FIRE...AND THE EASTERN AND FAR SOUTHEAST AREAS ON THE EDGE OF THE REMNANT COMPLEX CIRCULATION (WHICH WILL PROBABLY BE WEST OF TUCSON LATER THIS MORNING) WILL LIKELY BE PLENTY BUSY THIS AFTERNOON. CURRENT FORECAST EMPHASIS FOR TODAY AFTER THE MORNING ACTIVITY WILL BE MOUNTAINS AND SOUTHERN AREAS. A MORE GENERAL COVERAGE PATTERN IN THE EARLY EVENING WITH ANY POTENTIAL OUTFLOWS HELPING SOME VALLEY LOCATIONS RESET...BUT NOT EXPECTING IT TO GO BONKERS WITH MORE LIMITED SOLAR INSOLATION. WATCH FOR US TO OPEN UP IN A FAVORABLE PATTERN FOR SOLID EASTERLY/SOUTHEASTERLY WAVE ACTIVITY BY THIS WEEKEND. THE MOISTURE REALLY DOESN'T LOOK LIKE IT'S GOING ANYWHERE ANY TIME SOON EVEN AS SOME TROUGHINESS TRIES TO DEVELOP NEAR THE WEST COAST THE SECOND HALF OF THE WEEK. THE ORIENTATION OF THE HIGH AS IT RECONSOLIDATES NORTHEAST AND EAST OF OUR AREA IS PERFECT FOR MORE PRONOUNCED EASTERLY WAVE ACTIVITY ESPECIALLY AS THE HIGH STARTS TO SHIFT BACK NORTH OF US BY SUNDAY. ECMWF CONTINUES TO HANDLE THE MEDIUM RANGE BIG PICTURE WELL WITH US TO PROVIDE MORE DETAIL FOR MOISTURE AND CONVECTIVE PARAMETERS FOR THIS PARTICULAR NECK OF THE WOODS. && .AVIATION...VALID THRU 10/09Z. SCATTERED TSRA/SHRA THIS MORNING DIMINISHING AFTER 09/12Z. SCATTERED TSRA/SHRA WILL OCCUR AGAIN THIS AFTERNOON AND EVENING. EXPECT MVFR VISIBILITIES WITH +TSRA...AS WELL AS POTENTIAL WIND GUSTS MOSTLY AROUND 45 KTS. OTHERWISE...CLOUD DECKS WILL BE AROUND 8-15K FT AGL. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...MOISTURE WILL REMAIN SUFFICIENT TO PROVIDE SCATTERED TO PERHAPS NUMEROUS MAINLY AFTERNOON AND EVENING THUNDERSTORMS INTO EARLY NEXT WEEK. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON MEYER/RASMUSSEN
In the hours before
Special weather statement, Jul 9, 2:26 AM MST, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 226 AM MST WED JUL 9 2014 AZZ501-091015- WESTERN PIMA COUNTY INCLUDING AJO/ORGAN PIPE CACTUS NATIONAL MONUMENT AZ- 226 AM MST WED JUL 9 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PIMA COUNTY UNTIL 315 AM MST... AT 218 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR AJO...OR 38 MILES SOUTH OF GILA BEND... MOVING SOUTH AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...AJO. LAT...LON 3250 11312 3250 11278 3234 11274 3232 11300 TIME...MOT...LOC 0926Z 350DEG 10KT 3241 11289
Special weather statement, Jul 9, 3:59 AM MST, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 359 AM MST WED JUL 9 2014 AZZ501-502-091145- TOHONO O'ODHAM NATION INCLUDING SELLS AZ-WESTERN PIMA COUNTY INCLUDING AJO/ORGAN PIPE CACTUS NATIONAL MONUMENT AZ- 359 AM MST WED JUL 9 2014 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PIMA COUNTY UNTIL 445 AM MST... AT 348 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15 TO 20 MILES SOUTHEAST OF AJO NEAR WHY...MOVING EAST AT 5 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...WHY AND HIGHWAY 86 WEST OF SELLS AS WELL AS WESTERN TO CENTRAL PORTIONS OF THE TOHONO O'ODHAM NATION. LAT...LON 3238 11257 3207 11242 3193 11268 3224 11283 TIME...MOT...LOC 1055Z 213DEG 3KT 3221 11266 MEYER
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 5:11 PM MST | Areal Flood Advisory | TWC | Pima | 109 min |
| Jul 8, 5:28 PM MST | Special Weather Statement | TWC | Pima | 32 min |
| Jul 8, 5:30 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 30 min |
| Jul 8, 5:53 PM MST | Areal Flood Advisory | TWC | Pima | 112 min |
| Jul 8, 5:56 PM MST | Flash Flood Warning | TWC | Pima | 2 hr |
| Jul 8, 6:13 PM MST | Special Weather Statement | TWC | Pinal | 62 min |
| Jul 8, 7:15 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 45 min |
| Jul 8, 7:19 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 41 min |
| Jul 8, 8:00 PM MST | Areal Flood Advisory | TWC | Pinal | 90 min |
| Jul 8, 9:36 PM MST | Areal Flood Advisory | TWC | Pinal | 114 min |
| Jul 8, 10:43 PM MST | Flash Flood Warning | TWC | Cochise | 2 hr |
| Jul 8, 10:56 PM MST | Special Weather Statement | TWC | Pinal | 49 min |
| Jul 8, 11:45 PM MST | Areal Flood Advisory | TWC | Cochise, Santa Cruz | 3 hr |
| Jul 9, 2:02 AM MST | Areal Flood Advisory | TWC | Pima | 118 min |
| Jul 9, 2:26 AM MST | Special Weather Statement | TWC | 49 min | |
| Jul 9, 2:56 AM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Jul 9, 3:59 AM MST | Special Weather Statement | TWC | 46 min | |
| Jul 9, 4:23 PM MST | Areal Flood Advisory | TWC | Cochise, Pima, Santa Cruz | 112 min |
| Jul 9, 4:25 PM MST | Areal Flood Advisory | TWC | Pima | 110 min |
Nearby
Areal Flood Advisories in Arizona, 2014Every areal flood advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.